Nebraska, 2007

Damaging Wind in Nebraska, September 16, 2007

September 16, 2007 · NWS LBF · 1 event in 1 county or zone

An isolated thunderstorm developed over Chase County in dry air producing severe winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An isolated thunderstorm developed over Chase County in dry air producing severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Sep 16, 1:32 PM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Sep 16, 1:32 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN SEP 16 2007

.DISCUSSION...
.SHORT TERM DISCUSSION...
FOR THE PERIOD TONIGHT THROUGH WEDNESDAY..
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL TRACK
NORTHEAST TONIGHT ACROSS NWRN HALF OF FORECAST AREA WHILE ISOLATED
POSSIBLE ACROSS THE SOUTHEASTERN AREAS. THIS IN RESPONSE TO A MID
LEVEL IMPULSE. CURRENTLY SCATTERED COVERAGE FROM NWRN AND NCTRL CO
INTO SERN WYOMING. THESE CHCS WILL CARRY INTO MONDAY AS LEAD IMPULSE
EXITS THE AREA AND MAIN IMPULSE APPROACHES FOR MONDAY NIGHT. HIGHS
MONDAY AGAIN WELL ABOVE NORMAL AT 85 TO 90 DEGREES. BEST CHANCES FOR
MEASURABLE RAIN WILL BE MONDAY NIGHT INTO TUESDAY. AS SRN STREAM
IMPULSE MOVES ACROSS AND PHASES WITH NRN STREAM IMPULSE...CHCS TO BE
BEST ACROSS NERN FORECAST AREA LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. TUESDAY HIGHS TO BE CONSIDERABLY COOLER BEHIND FROPA MONDAY
NIGHT. HAVE LOWERED HIGHS ABOUT 8 TO 10 DEGREES FROM PREVIOUS
FORECAST AS GFS AND NAM INDICATE HIGHS NCTRL TO BE IN THE LOWER 70S.
DRY TUESDAY NIGHT AND WEDNESDAY WITH HIGHS REBOUNDING INTO THE LOWER
80S WITH SOME MID 80S FAR SW. WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT.

.LONG TERM DISCUSSION...
WEDNESDAY NIGHT THROUGH SUNDAY...WARM FRONTAL PUSH EASTWARD IN
CONJUNCTION WITH ANOTHER WEAK DISTURBANCE MAY TRIGGER ISOLATED
SHOWERS OR THUNDERSTORMS WEDNESDAY NIGHT. PERSISTENT SWRLY FLOW
ALOFT WILL DRAWN WARM DRY AIR IN FROM SWRN U.S WITH HIGHS EACH DAY
MAINLY IN THE MID 80S. THIS WOULD BE ABOUT 10 DEGREES ABOVE NORMAL.
CONCERNING MEDIUM RANGE MODELS...THE ECMWF HAS BEEN THE MOST
CONSISTENT BRINGING CLOSED LOW TO NEAR NWRN AZ 12Z SAT THEN LIFTING
THE LOW QUICKLY NORTHEAST TO THE WRN DAKOTAS BY 12Z SUNDAY. WHILE
THIS WOULD SUGGEST POSSIBLE WX FRIDAY NIGHT THROUGH SUNDAY...LOW
CONFIDENCE WILL KEEP DAYS 6 AND 7 DRY THIS FCST PKG.

&&

.AVIATION...
VFR FCST FOR KLBF AND KVTN THROUGH 18Z MONDAY. TSRA CAN BE EXPECTED
ACROSS WESTERN NEB AND EASTERN CO. AT THIS TIME...TSRA ARE PROGGED
TO STAY JUST NW OF KVTN AND KLBF. BY 15Z MONDAY...TSRA BEGIN TO
BECOME MORE LIKELY AT THE TERMINALS SO A FEW POCKETS OF MVFR WILL BE
POSSIBLE UNDER PREVAILING VFR CONDITIONS. FG AND STRATUS WILL IMPACT
EASTERN PORTIONS OF TWB098 AFTER 6Z.

.FIRE WEATHER DISCUSSION...VERY WARM AND VERY DRY CONDITIONS WILL
REMAIN ACROSS THE ERN PNHDL AND WRN CHERRY COUNTY TIL EARLY THIS
EVENING. WITH GRASS FUEL BEING CURED...FIRE DANGER WILL BE VERY
HIGH. HOWEVER...WIND IS LIKELY TO REMAIN BELOW CRITICAL THRESHOLDS
AND CRITICAL FIRE CONDITIONS ARE NOT EXPECTED. ISOLATED
THUNDERSTORMS WILL MOVE INTO THE MENTIONED AREA EARLY THIS EVENING.
BY THAT TIME THOUGH...HUMIDITY WILL BE INCREASING AND WIND SHOULD BE
TAPERING OF TO 10 TO 15 MPH. FOR THE REST OF THE WEEK...SLIGHTLY
LOWER TEMPERATURES AND HIGHER HUMIDITY WILL REDUCE THE FIRE DANGER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/JMC
Hazardous weather outlook, Sep 16, 1:36 PM MST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT SUN SEP 16 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-171130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
336 PM CDT SUN SEP 16 2007 /236 PM MDT SUN SEP 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL REACH THE EASTERN PANHANDLE THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND WIND GUSTS NEAR 50 MPH. THUNDERSTORMS WILL SLOWLY SPREAD
EAST OVERNIGHT WITH CLOUD TO GROUND LIGHTNING STRIKES THE MAIN
HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS ON MONDAY
WITH FURTHER DEVELOPMENT IN THE AFTERNOON AND EVENING. STORMS IN
THE AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME
SEVERE...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ON TUESDAY...THEN AGAIN
WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The radar

The Goodland radar (KGLD), 128 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chase

When
September 16, 6:16 PM MST
Where
Chase County, Imperial
Measured
55 kt (63 mph) measured gust
Property damage
$2,000
Reported by
ASOS
Coordinates
40.520, -101.630

The outflow winds broke off a power pole on the west side of town and also numerous tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60116.